MAUDE Adverse Event Report: MEDCAD ACCUSHAPE; PEEK PATIENT-SPECIFIC CRANIAL IMPLANT

MEDCAD ACCUSHAPE; PEEK PATIENT-SPECIFIC CRANIAL IMPLANT
Model Number MC-SPK40
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient-specific cranial implant did not adequately fit the patient's cranial defect.Additional cranial mesh was required to complete the procedure.
 
Additional Manufacturer Narrative
Investigation into the reported malfunction is ongoing.A follow-up report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
The complainant stated that the surgeon observed interference between the edge device and the patient's cranial bone.The surgeon reportedly modified the edge fit according to the instructions for use provided.After modifying the fit the surgeon used cranial mesh to cover the resulting gap and complete the procedure.There was no report of harm to the patient as a result of this event.A review of device history record found that the device was manufactured as designed and as requested by the surgeon.Upon examination of the patient's ct scan provided to medcad, there was evidence of image artifacts suggesting patient movement during the scan.Medcad's published ct scan instructions specify that motion artifacts must be avoided as they can negatively impact the functioning of final device.The device history record indicated that the ct scan provided as input to medcad was reviewed and approved; however, the patient movement was not initially detected.

Brand Name
ACCUSHAPE
Common Device Name
PEEK PATIENT-SPECIFIC CRANIAL IMPLANT
Manufacturer (Section D)
MEDCAD
501 south second ave.
suite a1000
dallas TX 75226
Manufacturer (Section G)
MEDCAD
501 south second ave.
suite a1000
dallas TX 75226
Manufacturer Contact
james allo
501 south second ave.
suite a1000
dallas, TX 75226
2144538864
MDR Report Key13366756
Report Number3009196021-2022-00003
Device Sequence Number3992270
Product Code GXN
UDI-Device Identifier00810007630120
UDI-Public(01)00810007630120(10)216439NOR
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC-SPK40
Device Catalogue NumberMC-SPK40
Device Lot Number216439NOR
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale